Alert archive / Louisiana / Heat Advisories in 2024
Heat Advisory 21, NWS Lake Charles, LA
NWS Lake Charles, LA issued this heat advisory at Aug 5, 2024, 2:03 AM CDT for 7 parishes in Louisiana. It took effect at Aug 5, 2024, 11:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Aug 5, 2024, 2:03 AM CDT (07:03 UTC)
- In effect from
- Aug 5, 2024, 11:00 AM CDT
- Expired
- Aug 5, 2024, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Lake Charles, LA
Counties Avoyelles Parish, LA, Iberia Parish, LA, Lafayette Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, St. Mary Parish, LA, Vermilion Parish, LA
The radar
The Lake Charles radar (KLCH), 127 km from the middle of the area, began a volume at 07:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 7.1 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 515 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1764 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
597 WWUS74 KLCH 050703 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 203 AM CDT Mon Aug 5 2024 LAZ029-033-044-045-055-152>154-252>254-052115- /O.NEW.KLCH.HT.Y.0021.240805T1600Z-240806T0000Z/ Avoyelles-St. Landry-Lafayette-Upper St. Martin-Lower St. Martin- Upper Vermilion-Upper Iberia-Upper St. Mary-Lower Vermilion-Lower Iberia-Lower St. Mary- Including the cities of Marksville, Kaplan, Maurice, Lawtell, Avery Island, Bunkie, Gueydan, Cypremort Point, Stephensville, New Iberia, Berwick, Abbeville, Centerville, Opelousas, Franklin, Jeanerette, Forked Island, Mansura, Lafayette, Cottonport, Patterson, Intracoastal City, Breaux Bridge, Eunice, Effie, Cade, Morgan City, Bayou Vista, St. Martinville, Meaux, Simmesport, and Burns Point 203 AM CDT Mon Aug 5 2024 ...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...Heat index values up to 111 expected. * WHERE...Portions of central, south central, and southwest Louisiana. * WHEN...From 11 AM this morning to 7 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. && $$ 24
1 follow-up statement
663 WWUS74 KLCH 051913 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 213 PM CDT Mon Aug 5 2024 LAZ029-033-044-045-055-152>154-252>254-061300- /O.NEW.KLCH.HT.Y.0022.240806T1600Z-240807T0000Z/ /O.CON.KLCH.HT.Y.0021.000000T0000Z-240806T0000Z/ Avoyelles-St. Landry-Lafayette-Upper St. Martin-Lower St. Martin- Upper Vermilion-Upper Iberia-Upper St. Mary-Lower Vermilion-Lower Iberia-Lower St. Mary- Including the cities of Marksville, Meaux, Kaplan, Avery Island, Stephensville, Mansura, Abbeville, Cottonport, Cade, Gueydan, Intracoastal City, New Iberia, Eunice, Bunkie, Centerville, Forked Island, Berwick, Bayou Vista, Cypremort Point, Franklin, Effie, Morgan City, Simmesport, Lawtell, St. Martinville, Maurice, Patterson, Opelousas, Jeanerette, Breaux Bridge, Lafayette, and Burns Point 213 PM CDT Mon Aug 5 2024 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 7 PM CDT TUESDAY... * WHAT...For the first Heat Advisory, heat index values up to 108. For the second Heat Advisory, heat index values up to 110 expected. * WHERE...Portions of central, south central, and southwest Louisiana. * WHEN...For the first Heat Advisory, until 7 PM CDT this evening. For the second Heat Advisory, from 11 AM to 7 PM CDT Tuesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. && $$ LAZ028-032-143-243-061300- /O.NEW.KLCH.HT.Y.0022.240806T1600Z-240807T0000Z/ Rapides-Evangeline-Northern Acadia-Southern Acadia- Including the cities of Rayne, Branch, Iota, Pineville, Crowley, Beaver, Morse, St. Landry, Church Point, Alexandria, Ville Platte, Reddell, and Mamou 213 PM CDT Mon Aug 5 2024 ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 7 PM CDT TUESDAY... * WHAT...Heat index values up to 107 expected. * WHERE...Evangeline, Rapides, Northern Acadia, and Southern Acadia Parishes. * WHEN...From 11 AM to 7 PM CDT Tuesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. && $$ Tingler
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this heat advisory went out at Aug 4, 11:54 PM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Aug 4, 11:54 PM CDT, 2 hours 9 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 1154 PM CDT Sun Aug 4 2024 ...New AVIATION... .UPDATE... Wx map shows Debby off the Florida Big Bend region, otherwise weak pressure gradient elsewhere including our region, providing light and variable winds. Aloft, mid to upper level ridge of high pressure extends across the Western and Central U.S. slowly building east. Radar showing one shower east of the Atchafalaya river, otherwise, no other echos detected. Mostly clear skies expected overnight. Evening temperatures near 80 to mid 80s expected to fall in the mid to upper 70s by daybreak Monday. Highs Monday expected in the mid to upper 90s. Heat index values in the 103 to 108 range, possibly higher over the eastern parishes briefly. Next round of guidance should narrow the possibilities if these numbers trend higher and possible Heat Advisories needed for Monday afternoon. 08/DML && .SHORT TERM... (Tonight through Tuesday night) Issued at 311 PM CDT Sun Aug 4 2024 A stationary front associated with a weak trough over SW Mississippi will gradually dissipate through Monday morning as troughing consolidates eastward toward the Appalachia Bay- merging with Tropical Storm Debby away from SETX and SWLA into the SECONUS. Meanwhile, an upper level ridge building over the Four Corners region to the west will facilitate broad ridging across the southern plains and western Gulf Coast to include SETX and SWLA. This pattern is set to linger through the short term which will yield above average diurnal high temperatures approaching 100°F for interior locations and afternoon heat indices flirting with heat advisory criteria when factoring in well saturated surfaces. Those surfaces will flux additional humidity into the near surface layer despite the subsidence keeping the mid levels quite dry. By Tuesday night, with the aforementioned pattern continuing, a dry frontal boundary will develop over the Ozarks with little to no signal for precipitation along or ahead of the boundary. Kowalski / 30 && .LONG TERM... (Wednesday through next Saturday) Issued at 311 PM CDT Sun Aug 4 2024 Throughout the long term period, the area will be on the ern periphery of mid/upper-level ridging extending from the Four Corners region esewd. Meanwhile, sfc high pressure centered over initially over the Ozarks will sink swd through mid-week. The resultant dry air and capping should keep the entire forecast area dry through Thursday...the only exception possibly being the extreme sern areas on Tuesday the most limited capping and maybe sufficient moisture could help fire a shower/thunderstorm or two with heating during the afternoon. Of course, the ridging aloft will help drive up the temperatures with highs progged by blended guidance to hit triple digits across portions of cntl LA/interior sern TX primarily on Wednesday/Thursday...elsewhere, highs in the upper 90s are expected except across the cstl zones. Luckily with slightly lower dewpoints progged, we may not need heat advisories for wide portions of the forecast area during those days. The remainder of the long term should remain dry for most areas as the mid/upper-level ridge remains strong. Shortwave activity swinging across the Midwest and into the ern CONUS could break down the ern edge of the ridge enough to weaken the cap sufficiently while also driving a weak sfc boundary into the area...could see some widely scattered convection across lower Acadiana Friday and more likely Saturday and thus, small POPs are being carried for this portion of the area during those times. Slightly cooler temperatures in the wake of the boundary are being advertised for next weekend which could again preclude the need for heat advisories at that time. 25 && .AVIATION... (06Z TAFS) Issued at 1130 PM CDT Sun Aug 4 2024 Weak ridging aloft along with some drier mid layer air will keep precip at bay through the taf period. At the surface, light and variable winds will prevail early this morning becoming more northerly during the day Monday as tropical storm Debby moves inland over the Big Bend region of Florida. Jones && .PRELIMINARY POINT TEMPS/POPS... AEX 95 74 96 75 / 10 0 0 0 LCH 94 76 95 78 / 10 0 10 0 LFT 98 78 99 79 / 20 10 10 0 BPT 96 76 97 76 / 10 0 0 0 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && SHORT TERM...08 LONG TERM....25 AVIATION...66
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 2:13 PM CDT | Heat Advisory | LCH | Acadia, Avoyelles, Evangeline, Iberia, Lafayette, Rapides and 4 more | 29 hr |
Nearby
Heat Advisories in Louisiana, 2024Every heat advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.